Baycol (We are no longer accepting cases on this product)

Bookmark and Share

On August 8, 2001, Bayer Pharmaceutical Division withdrew Baycol (cerivastatin) from the U.S. market because of reports of sometimes fatal rhabdomyolysis, a severe muscle adverse reaction from this cholesterol-lowering product. The prescription drug has been reported to cause muscle problems (myopathy), and rhabdomyolysis, which can lead to kidney damage and death from acute renal (kidney) failure. Symptoms of rhabdomyolysis can include muscle pain, weakness, tenderness, malaise, fever, dark urine, nausea and vomiting. Although approved by the FDA in 1997, the FDA agreed and supported the decision to withdraw Baycol. Thirty one deaths have been reported in persons taking Baycol.

Baycol is a member of a class of cholesterol lowering drugs that are commonly referred to as “statins.” Statins lower cholesterol levels by blocking a specific enzyme in the body that is involved in the synthesis of cholesterol . For more information, please visit:
 
http://www.fda.gov/bbs/topics/ANSWERS/2001/ANS01095.html or http://www.fda.gov/cder/drug/infopage/baycol/default.htm.

TEXT US NOW css.php